Alert archive / Florida / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Tampa Bay, FL

January 22, 2016Charlotte County, Sarasota County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jan 22, 2016, 8:15 AM EST for Charlotte County, Sarasota County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 22, 2016, 8:15 AM EST (13:15 UTC)
Expired
Jan 22, 2016, 8:45 AM EST
In force
30 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Charlotte County, FL, Sarasota County, FL

The radar

The Tampa radar (KTBW), 97 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 1.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2016-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2016-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 463 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
820 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
463 m²/s²
0-3 km storm-relative helicity
539 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

356 
WUUS52 KTBW 221315
SVRTBW
FLC015-115-221345-
/O.NEW.KTBW.SV.W.0015.160122T1315Z-160122T1345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
815 AM EST FRI JAN 22 2016

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN SARASOTA COUNTY IN WEST CENTRAL FLORIDA...
  WESTERN CHARLOTTE COUNTY IN SOUTHWESTERN FLORIDA...

* UNTIL 845 AM EST

* AT 814 AM EST...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES
  NORTHWEST OF PINELAND...OR 23 MILES SOUTHWEST OF PORT CHARLOTTE...
  MOVING NORTHEAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NORTH PORT...PUNTA GORDA...PORT CHARLOTTE...CHARLOTTE COUNTY
  AIRPORT...BURNT STORE MARINA...SOLANA...CLEVELAND...GROVE CITY...
  MURDOCK...ROTONDA...PLACIDA...CHARLOTTE HARBOR...CHARLOTTE PARK...
  TROPICAL GULF ACRES...PIRATE HARBOR...GULF COVE...EL JOBEAN AND
  HARBOUR HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2682 8217 2678 8220 2678 8222 2682 8222
      2681 8227 2684 8227 2685 8232 2689 8231
      2695 8238 2712 8211 2677 8186 2677 8205
      2694 8206 2697 8210 2693 8219 2679 8215
      2679 8216 2677 8218
TIME...MOT...LOC 1314Z 230DEG 37KT 2676 8238 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TF
1 follow-up statement
649 
WWUS52 KTBW 221337
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
837 AM EST FRI JAN 22 2016

FLC015-115-221345-
/O.CON.KTBW.SV.W.0015.000000T0000Z-160122T1345Z/
SARASOTA FL-CHARLOTTE FL-
837 AM EST FRI JAN 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EST
FOR SOUTHEASTERN SARASOTA AND WESTERN CHARLOTTE COUNTIES...

AT 837 AM EST...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORT
CHARLOTTE...MOVING NORTHEAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
NORTH PORT...PUNTA GORDA...PORT CHARLOTTE...CHARLOTTE COUNTY
AIRPORT...SOLANA...CHARLOTTE HARBOR...CHARLOTTE PARK...MURDOCK...GULF
COVE...EL JOBEAN AND CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2688 8218 2699 8232 2712 8211 2689 8195
      2683 8205 2694 8206 2697 8210 2693 8219
TIME...MOT...LOC 1337Z 230DEG 37KT 2691 8217 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

TF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 5:52 AM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 22, 5:52 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
552 AM EST FRI JAN 22 2016

...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...
...DANGEROUS BOATING CONDITION DEVELOPING LATER TODAY...
...HIGH SURF ADVISORY TONIGHT THROUGH SATURDAY NIGHT...
...HIGH RIP CURRENT RISK THIS AFTERNOON THROUGH SUNDAY MORNING...
...COASTAL FLOOD STATEMENTS ISSUED...

.SYNOPSIS...
10Z WATER VAPOR AND H4 RAP ANALYSIS SHOW A HIGHLY AMPLIFIED UPPER
LEVEL PATTERN IN PLACE OVER THE CONUS EARLY THIS MORNING. NORTHERN
STREAM FLOW FORMS SHARP RIDGING AS IT RIDES NORTH WELL INTO THE
CANADIAN ROCKIES BEFORE TAKING A SHARP DIVE SOUTHWARD INTO AN
IMPRESSIVE AND DEEP TROUGH DIGGING ALL THE WAY INTO THE NORTHERN
GULF OF MEXICO. THIS TROUGH/ENERGY IS QUICKLY EJECTING
EASTWARD...AND WILL BE RESPONSIBLE FOR ALL THE SNOW AND ICE
PROBLEMS ACROSS THE SOUTHEAST/MID-ATLANTIC...AND NORTHEASTERN
STATES THROUGH THE FIRST HALF OF THE WEEKEND. CLOSER TO HOME...A
STRONG SHORTWAVE EMBEDDED AT THE BASE OF THIS LONGER WAVE TROUGH
IS QUICKLY TRANSLATING EASTWARD ALONG THE NORTHERN GULF COAST.
HEIGHT FALLS ARE JUST NOW COMMENCING OVER THE FLORIDA
PENINSULA...AND WILL SEE OUR WEATHER GO DOWNHILL QUICKLY THIS
MORNING. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS IS MOVING
ACROSS THE FLORIDA PANHANDLE AND EASTERN GULF. ADDITIONAL STORMS
ARE NOW DEVELOPING AHEAD OF THIS LINE ALONG OUR COAST. ONLY GOING
TO SEE MORE AND MORE RAINFALL DEVELOPING IN THE NEXT FEW HOURS AS
STRONG SYNOPTIC FORCING FOR ASCENT AHEAD OF THE APPROACHING
SHORTWAVE OVERSPREADS OUR REGION.

&&

.SHORT TERM (TODAY THROUGH SATURDAY)...
TODAY...
AS MENTIONED ABOVE...CONDITIONS WILL GO DOWNHILL QUICKLY THIS
MORNING. HEIGHT FALLS ARE UNDERWAY...AND GFS/ECMWF BOTH CONTINUE
TO SHOW A BROAD AND IMPRESSIVE SWATH OF DEEP LAYER QVECTOR
CONVERGENCE OVERHEAD THROUGH THE EARLY AFTERNOON HOURS. THIS
BROAD SYNOPTIC FORCING FOR LIFT LIES UNDERNEATH A HIGHLY
DIFFLUENCE FLOW ALOFT...FURTHER AIDING THE UPWARD MOTION.
SCT-NMRS SHOWERS AND EMBEDDED STORMS MOVE ASHORE IN THE NEXT FEW
HOURS...FOLLOWED BY THE APPROACH AND PASSAGE OF THE MAIN SQUALL
LINE LATER THIS MORNING THROUGH THE EARLY/MID AFTERNOON HOURS.
CONTINUING TO FORECAST CATEGORICAL 90-100% RAIN CHANCES FOR ALL
ZONES THROUGH EARLY/MID AFTERNOON. THE PASSAGE OF THE COLD FRONT
FRIDAY AFTERNOON WILL END THE ORGANIZED RAIN FROM WEST TO EAST. EVEN
THOUGH THE PRE-FRONTAL RAIN WILL BE OVER BY LATE IN THE DAY...ALL
INDICATION POINT TO SHOWERS RE-DEVELOPING OFF THE EASTERN GULF
THIS EVENING/OVERNIGHT (ESPECIALLY CLOSE TO THE COAST) AS STRONG
COLD AIR ADVECTION AND CONTINUED STRONG PVA ALOFT SUPPORT MORE
SCT AND SHALLOW SHOWER ACTIVITY MOVING ASHORE OFF THE EASTERN
GULF. DELTA T VALUES BETWEEN THE WATER SURFACE AND 850MB WILL BE
PLENTY SUFFICIENT TO SUPPORT THE NEEDED LOW LEVEL CAPE.

A FEW ISOLATED SEVERE STORMS ARE POSSIBLE THROUGH EARLY THIS
AFTERNOON AS THE SQUALL LINE MOVES THROUGH. WHILE THE BEST
KINEMATICS SHOULD STAY JUST NORTH OUR OUR ZONES...THERE WILL STILL
BE SUFFICIENT DEEP LAYER SHEAR FOR ORGANIZED STORMS AND A FEW
ROTATING STORMS. HAVE SEEN SOME TORNADIC STORMS ALREADY THIS
MORNING ACROSS THE FLORIDA PANHANDLE. THE STORM PREDICTION CENTER
HAS OUTLOOKED THE AREA FROM MANATEE COUNTY TO HILLSBOROUGH AND
POLK COUNTIES NORTHWARD IN A SLIGHT RISK FOR SEVERE WEATHER. A
LESS MARGINAL RISK HAS BEEN OUTLOOKED FOR OUR ZONES FURTHER SOUTH.
THE SLIGHT RISK IS ON THE CONDITIONAL SIDE AS IT WILL BE A CLOSE
CALL IF ANY SURFACE BASED CAPE CAN BE ESTABLISHED NORTH OF THE I-4
CORRIDOR. SHELF WATERS ARE RATHER COOL AND WINDS WILL BE SHIFTING
OFF THESE WATERS THIS MORNING. WILL HAVE TO MONITOR RADAR TRENDS
CLOSELY OVER THE NEXT FEW HOURS...AS THE FIRST POTENTIALLY
ROTATING CELLS ARE BEGINNING TO SHOW UP ON TBW RADAR OVER THE FAR
OFFSHORE WATERS TO THE WEST OF THE NATURE COAST. THE SEVERE
WEATHER THREAT WILL END QUICKLY THIS AFTERNOON WITH THE PASSAGE OF
THE COLD FRONT.

ONCE THE FRONT GOES THROUGH...A WHOLE NEW SET OF PROBLEMS WILL
DEVELOP QUICKLY. WIND WILL SHIFT WEST AND NORTHWEST BEHIND THE
FRONT AND BECOME A STRONG AND GUSTY. VERY HAZARDOUS BOATING
CONDITIONS WILL DEVELOP OVER THE COASTAL WATERS BY THE END OF THE
DAY...IN FACT THEY ARE ROUGH OUT THERE NOW...BUT WILL BE GETTING
WORSE WITH TIME. ON THE LOOKOUT FOR SOME MINOR COASTAL FLOODING
ISSUES ALONG THE NATURE COAST MIDDAY THROUGH MID AFTERNOON.
USUALLY A GOOD SETUP FOR SOME COASTAL IMPACTS WHEN STRONG
SOUTHERLY FLOW ABRUPTLY SHIFTS TO STRONG ONSHORE FLOW ACROSS THESE
SHALLOW SHELF WATERS TO THE NORTH OF PINELLAS COUNTY.

THE WEST/NW WINDS ONLY BECOME STRONGER OVERNIGHT INTO
SATURDAY...WITH VERY WINDY CONDITIONS ALONG THE COAST...AND GALE
FORCE GUSTS OVER THE MARINE AREAS. THE STRONG ONSHORE FLOW AND
LONG FETCH OF WINDS WILL RESULT IN RAPIDLY BUILDING SURF ALONG
AREA BEACHES THIS EVENING INTO THE DAY ON SATURDAY. A HIGH SURF
ADVISORY IS IN EFFECT FOR THIS TIME PERIOD FROM PINELLAS COUNTY
SOUTHWARD. ALONG WITH THE HIGH SURF WILL ALSO COME A HIGH RISK OF
FREQUENT STRONG AND DANGEROUS RIP CURRENTS FROM PINELLAS COUNTY
SOUTHWARD. THE LONG DURATION OF LARGE BREAKING WAVES AND TIDES
RUNNING 1 TO 2 FEET ABOVE NORMAL IS LIKELY TO RESULT IN
CONSIDERABLE BEACH EROSION...AND MINOR COASTAL FLOODING IN MORE
PRONE SPOTS. A COASTAL FLOOD STATEMENT IS OUT FOR THIS POTENTIAL
AS WELL.

NEEDLESS TO SAY...NOT A GREAT BEACH DAY FOR SATURDAY. IN ADDITION
TO ALL OF THAT IT WILL FEEL RATHER CHILLY OUTSIDE. A MUCH COLDER
AIRMASS WILL DESCEND ON THE REGION BEHIND THIS FRONT...AND
COMBINE THESE COOLER TEMPS WITH THE STRONG WINDS AND IT WILL
CERTAINLY BE JACKET WEATHER ACROSS THE REGION FOR SATURDAY. HIGHS
WILL GENERALLY STAY IN THE 50S FOR MOST LOCATIONS...PERHAPS NEAR
60 DOWN TOWARD FORT MYERS. LOCATIONS AROUND LEVY COUNTY MAY
STRUGGLE TO REACH 50 TOMORROW.

&&

.LONG TERM (SATURDAY NIGHT-THURSDAY)...
A DEEP STORM SYSTEM OFF THE MID-ATLANTIC COAST MOVES OUT OVER THE OPEN
ATLANTIC DURING WEEKEND. AN MID/UPPER RIDGE FROM MEXICO TO THE NORTHERN
PLAINS ALONG WITH SURFACE HIGH PRESSURE SPRAWLED FROM THE WESTERN GULF
COAST TO THE GREAT LAKES TRACKS EAST...ACROSS THE GULF COAST REGION AND
THE SOUTHEASTERN STATES...TO THE ATLANTIC BY MONDAY. THE STORM SYSTEM
ALONG WITH THE HIGH IN THE WESTERN GULF COAST WILL KEEP A BRISK AND
COLD NORTHWEST FLOW IN PLACE SAT NIGHT INTO SUN WITH HAZARDOUS WINDS
AND SEAS CONTINUING ON THE GULF. TEMPERATURES WILL DROP BELOW FREEZING
ON THE NATURE COAST WITH SOME WIND CHILL ISSUES FOR NORTHERN AND CENTRAL
COUNTIES. LATER SUN INTO MON THE GRADIENT WILL BEGIN TO RELAX AND THE
FLOW BECOMES MORE NORTHEAST AND EAST AS THE HIGH PRESSURE MOVES BY TO
THE NORTH. TEMPERATURES WILL BE MODERATING ALTHOUGH THE NATURE COAST
MAY APPROACH FREEZING MON MORNING.

FOR TUE-THU - THE ATLANTIC HIGH INITIALLY RIDGES BACK WEST ACROSS
FL BUT GRADUALLY SLIDES OFF TO THE EAST AS A MID/UPPER TROUGH WITH AN
ATTENDANT COLD FRONT MOVES FROM THE MID-CONUS TO THE EASTERN SEA-
BOARD. THE COLD FRONT SETTLES SOUTH OVER THE STATE...INTO NORTHERN FL
WED THEN SOUTH FL THU. FLOW FROM THE ATLANTIC RIDGE WILL EVENTUALLY
BECOME SOUTHEAST AND SOUTH...MOISTENING AND WARMING THE ATMOSPHERE
WITH TEMPERATURES BECOMING NEAR TO JUST ABOVE NORMAL BY MID WEEK. THIS
MOISTURE AND THE APPROACHING FRONT WILL SUPPORT SOME SLIGHT CHANCE TO
LIKELY SHOWERS FROM TUE NIGHT THROUGH WED NIGHT...THEN TAPER OFF THU
AS THE FRONT MOVES INTO SOUTH FL. TEMPERATURES WILL BEGIN TO COOL IN THE
WAKE OF THE FRONT.

&&

.AVIATION...
A STRONG COLD FRONT APPROACHES THE TERMINALS THIS MORNING AND
CROSSES THE REGION THIS AFTERNOON. GUSTY SOUTHERLY WINDS THIS
MORNING SHIFT WEST AND BECOMING STRONG LATE THIS AFTERNOON THROUGH
THE REMAINDER OF THE TAF PERIOD. THE STRONGEST WINDS WILL BE NEAR
THE COASTAL TERMINALS...WHERE GUSTS AROUND 30 KNOTS WILL BE
POSSIBLE. SHOWERS AND STORMS THROUGH EARLY/MID AFTERNOON MAY BRING
PERIODS OF IFR/MVFR CIGS/VIS. OUTSIDE OF STORMS VFR CONDITIONS ARE
EXPECTED. STRATUS CIGS WILL CONTINUE TO MOVE ASHORE OFF THE GULF
TONIGHT AND SATURDAY MORNING...WITH MVFR 2-3KFT CEILINGS POSSIBLE.

&&

.MARINE...
A STRONG COLD FRONT WILL PUSH ACROSS THE WATERS TODAY WITH SOUTH
WINDS INCREASING TO OVER 20 KNOTS. A LINE OF SHOWERS AND
THUNDERSTORMS WILL MOVE ACROSS THE WATERS THIS MORNING AND EARLY
AFTERNOON WITH THE FRONT. A FEW SEVERE STORMS ARE POSSIBLE...WITH
STRONG WINDS AND WATERSPOUTS THROUGH EARLY AFTERNOON. WINDS
QUICKLY INCREASE AND SHIFT TO THE WEST AND NORTHWEST BEHIND THE
FRONT BY LATE THIS AFTERNOON. HIGH END ADVISORY TO GALE FORCE WIND
CONDITIONS ARE FORECAST ACROSS ALL OF THE WATERS FROM LATE THIS
AFTERNOON THROUGH SATURDAY. THE PERSISTENT AND LONG FETCH OF
STRONG WINDS WILL RESULT IN LARGE AND HAZARDOUS WAVES. WINDS WILL
BEGIN TO SLOWLY DIMINISH SATURDAY NIGHT INTO EARLY SUNDAY...
HOWEVER...RESIDUAL HIGH SEAS WILL BE SLOWER TO SUBSIDE...AND
ADVISORY LEVEL CONDITIONS ARE LIKELY TO PERSIST OUTSIDE OF THE
HARBORS AND PROTECTED WATERS INTO SUNDAY MORNING.

&&

.FIRE WEATHER...
A COLD FRONT MOVES INTO THE EAST GULF THIS MORNING...ACROSS THE STATE
THIS AFTERNOON...THEN EXITS TO THE ATLANTIC TONIGHT. THE FRONT WILL
BRING ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS TODAY WITH
GUSTY WINDS AND FREQUENT LIGHTNING. SHOWERS WILL CONTINUE BEHIND THE
FRONT...OVERNIGHT THEN ENDING SATURDAY. HIGH PRESSURE BUILDS IN BEHIND
THE FRONT WITH STRONG WINDS AND COLD DRY AIR FOR MUCH OF THE WEEKEND.
THE HIGH PRESSURE MOVES OUT OVER THE ATLANTIC MONDAY WITH BOTH MOISTURE
AND TEMPERATURES MODERATING FOR THE EARLY PART OF THE WEEK.

FOG POTENTIAL...
FOG IS NOT EXPECTED TONIGHT OR SATURDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  69  52  55  40 / 100  50  40   0
FMY  73  58  63  44 /  90  40  30   0
GIF  71  50  56  36 /  90  10  10   0
SRQ  69  53  58  44 / 100  50  40   0
BKV  68  48  54  33 / 100  40  20   0
SPG  70  53  57  44 / 100  50  40   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH RIP CURRENT RISK FROM 1 PM EST THIS AFTERNOON THROUGH
     SUNDAY MORNING FOR COASTAL CHARLOTTE-COASTAL
     HILLSBOROUGH-COASTAL LEE-COASTAL MANATEE-COASTAL
     SARASOTA-PINELLAS.

     HIGH SURF ADVISORY FROM 7 PM THIS EVENING TO 4 AM EST
     SUNDAY FOR COASTAL CHARLOTTE-COASTAL HILLSBOROUGH-
     COASTAL LEE-COASTAL MANATEE-COASTAL SARASOTA-PINELLAS.

GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT
     20 NM-COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS
     FL OUT 20 NM-COASTAL WATERS FROM TARPON SPRINGS TO
     SUWANNEE RIVER FL OUT 20 NM-WATERS FROM BONITA BEACH
     TO ENGLEWOOD FL OUT 20 TO 60 NM-WATERS FROM ENGLEWOOD
     TO TARPON SPRINGS FL OUT 20 TO 60 NM-WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM.

     GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 PM EST
     SATURDAY FOR COASTAL WATERS FROM BONITA BEACH TO
     ENGLEWOOD FL OUT 20 NM-COASTAL WATERS FROM ENGLEWOOD
     TO TARPON SPRINGS FL OUT 20 NM-COASTAL WATERS FROM
     TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-WATERS
     FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
     WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO
     60 NM-WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL
     OUT 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 10 PM EST SATURDAY FOR
     CHARLOTTE HARBOR AND PINE ISLAND SOUND-TAMPA BAY
     WATERS.

&&

SYNOPSIS/SHORT TERM/AVIATION/MARINE...MROCZKA
LONG TERM/FIRE WEATHER/DECISION SUPPORT.../RUDE
Hazardous weather outlook, Jan 22, 5:31 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
531 AM EST FRI JAN 22 2016

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-231045-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
531 AM EST FRI JAN 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED TO SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED
THIS MORNING AND THROUGH MUCH OF THE AFTERNOON. SOME OF THESE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG DAMAGING
WINDS...LOCALLY HEAVY RAINS...AND FREQUENT DEADLY LIGHTNING
STRIKES.

...COASTAL FLOOD IMPACT...
STRONG WEST WINDS BEHIND A COLD FRONT WILL MAKE CONDITIONS
FAVORABLE FOR COASTAL FLOODING TO DEVELOP. HIGHER THAN NORMAL WATER
LEVELS COMBINED WITH LARGE SURF WILL LEAD TO MINOR FLOODING OF
LOW LYING AND FLOOD PRONE AREAS ALONG THE COAST...ESPECIALLY AT
THE TIMES OF HIGH TIDE. COASTAL RESIDENTS SHOULD BE ALERT FOR
LATER STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT
PROPERTY.

...RIP CURRENT AND HIGH SURF IMPACT...
STRONG ONSHORE WINDS WILL RESULT IN A HIGH RISK OF RIP CURRENTS
STARTING THIS AFTERNOON AND HIGH SURF OF 5 FEET OR
GREATER BEGINNING TONIGHT. HIGH SURF WILL PRODUCE RIP CURRENTS
ALONG AREA BEACHES.

...MARINE IMPACTS...
STRONG WESTERLY WINDS BEHIND A COLD FRONT MOVING ACROSS THE GULF
WATERS WILL CREATE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT
OPERATORS. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY BUT
INCREASING WINDS THIS AFTERNOON WILL SUPPORT A GALE WARNING ON
GULF WATERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...COASTAL FLOOD IMPACT...
STRONG ONSHORE WINDS CONTINUE INTO SUNDAY WITH CONDITIONS FAVORABLE
FOR COASTAL FLOODING. COASTAL RESIDENTS SHOULD BE ALERT FOR LATER
STATEMENTS OR WARNINGS...AND TAKE ACTION TO PROTECT PROPERTY.

...EXCESSIVE COLD IMPACT...
COLD DRY AIR FILTERS IN FOR THE WEENED WITH FREEZING TEMPERATURES
ON THE NATURE COAST LATE SATURDAY NIGHT AND EARLY SUNDAY
MORNING...ELSEWHERE WIND CHILL VALUES WILL BE AT CRITICAL LEVELS.

...RIP CURRENT AND HIGH SURF IMPACT...
STRONG ONSHORE WINDS CONTINUE SATURDAY INTO PART OF SUNDAY...
PRODUCING HIGH SURF AND A HIGH RISK OF RIP CURRENTS ALONG AREA
BEACHES.

...MARINE IMPACTS...
STRONG WINDS MAINTAIN GALE WARNING AND SMALL CRAFT ADVISORIES
THROUGH SUNDAY...WITH HAZARDOUS BOATING CONDITIONS FOR SMALL
CRAFT OPERATORS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

RUDE

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 7:40 PM ESTGale WarningTBW50 hr
Jan 22, 4:06 AM ESTCoastal Flood StatementTBWCharlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more42 hr
Jan 22, 4:06 AM ESTRip Current StatementTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota60 hr
Jan 22, 4:06 AM ESTHigh Surf AdvisoryTBWCharlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota54 hr
Jan 22, 5:58 AM ESTSpecial Marine WarningTBW47 min
Jan 22, 7:43 AM ESTSpecial Marine WarningTBW62 min
Jan 22, 8:02 AM ESTSpecial Marine WarningTBW43 min
Jan 22, 8:22 AM ESTSpecial Weather StatementTBWCitrus, Hernando, Pasco38 min
Jan 22, 8:27 AM ESTSpecial Marine WarningTBW48 min
Jan 22, 8:42 AM ESTSpecial Marine WarningTBW48 min
Jan 22, 8:51 AM ESTSpecial Weather StatementTBWCharlotte, DeSoto39 min
Jan 22, 8:56 AM ESTSpecial Weather StatementTBWSumter49 min
Jan 22, 9:10 AM ESTSpecial Marine WarningTBW50 min
Jan 22, 9:14 AM ESTSpecial Weather StatementTBWPasco46 min
Jan 22, 9:30 AM ESTSpecial Weather StatementTBWDeSoto, Highlands45 min
Jan 22, 9:50 AM ESTSpecial Marine WarningTBW55 min
Jan 22, 9:55 AM ESTSpecial Weather StatementTBWSumter35 min
Jan 22, 10:02 AM ESTRiver Flood WarningTBWSarasota33 hr
Jan 22, 10:12 AM ESTSpecial Weather StatementTBWCitrus, Hernando48 min
Jan 22, 10:34 AM ESTSevere Thunderstorm WarningTBWPinellas26 min
Jan 22, 10:37 AM ESTSpecial Weather StatementTBWPasco38 min
Jan 22, 10:40 AM ESTSpecial Marine WarningTBW50 min
Jan 22, 10:58 AM ESTSpecial Weather StatementTBWPinellas32 min
Jan 22, 11:05 AM ESTSpecial Weather StatementTBWHillsborough55 min
Jan 22, 11:15 AM ESTSevere Thunderstorm WarningTBWHillsborough15 min
Jan 22, 11:25 AM ESTSpecial Weather StatementTBWSumter50 min
Jan 22, 11:28 AM ESTSpecial Marine WarningTBW62 min
Jan 22, 11:57 AM ESTSpecial Weather StatementTBWPolk48 min
Jan 22, 12:11 PM ESTSpecial Weather StatementTBWPolk34 min
Jan 22, 12:42 PM ESTSpecial Weather StatementTBWPolk63 min
Jan 22, 4:07 PM ESTLake Wind AdvisoryTBWCharlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more27 hr

Nearby

Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.